Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 86, NWS Springfield, MO

June 16, 2016Barton County, Vernon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 16, 2016, 1:18 AM CDT for Barton County, Vernon County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2016, 1:18 AM CDT (06:18 UTC)
Expired
Jun 16, 2016, 1:58 AM CDT
In force
40 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barton County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2410 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2410 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1727 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

942 
WUUS53 KSGF 160618
SVRSGF
MOC011-217-160715-
/O.NEW.KSGF.SV.W.0086.160616T0618Z-160616T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
118 AM CDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
  BARTON COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL 215 AM CDT

* AT 117 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARCADIA...OR 7
  MILES SOUTH OF FORT SCOTT...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PRAIRIE STATE PARK...             LAMAR...
  GOLDEN CITY...                    LIBERAL...
  SHELDON...                        MULBERRY...
  MINDENMINES...                    MONTEVALLO...
  ARCADIA...                        BRONAUGH...
  LAMAR HEIGHTS...                  MOUNDVILLE...
  MILO...                           IRWIN...
  BURGESS...                        MILFORD...
  KENOMA...                         OSKALOOSA...
  IANTHA...                         OAKTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3782 9462 3777 9407 3735 9408 3745 9462
TIME...MOT...LOC 0617Z 283DEG 18KT 3773 9466 

HAIL...0.75IN
WIND...60MPH
 
$$

SCHAUMANN
2 follow-up statements
781 
WWUS53 KSGF 160641
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
141 AM CDT THU JUN 16 2016

MOC011-217-160715-
/O.CON.KSGF.SV.W.0086.000000T0000Z-160616T0715Z/
VERNON MO-BARTON MO-
141 AM CDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHERN VERNON AND BARTON COUNTIES...

AT 138 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF NEVADA TO MINDENMINES...MOVING
EAST AT 20 MPH. STRONG WINDS WILL LIKELY ARRIVE AT LEAST 15 MINUTES
BEFORE THE ACTUAL THUNDERSTORMS. THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE IN THE FORT SCOTT AREA.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRAIRIE STATE PARK...             LAMAR...
GOLDEN CITY...                    LIBERAL...
SHELDON...                        MULBERRY...
MINDENMINES...                    MONTEVALLO...
ARCADIA...                        BRONAUGH...
LAMAR HEIGHTS...                  MOUNDVILLE...
MILO...                           IRWIN...
BURGESS...                        MILFORD...
KENOMA...                         OSKALOOSA...
IANTHA...                         OAKTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3782 9462 3777 9407 3735 9408 3745 9462
TIME...MOT...LOC 0638Z 284DEG 18KT 3776 9446 3747 9457 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHAUMANN
553 
WWUS53 KSGF 160658
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
158 AM CDT THU JUN 16 2016

MOC011-217-160707-
/O.CAN.KSGF.SV.W.0086.000000T0000Z-160616T0715Z/
VERNON MO-BARTON MO-
158 AM CDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VERNON AND BARTON
COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.

LAT...LON 3782 9462 3777 9407 3735 9408 3745 9462
TIME...MOT...LOC 0655Z 283DEG 18KT 3774 9435 3745 9446 

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 11:23 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 15, 11:23 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1123 PM CDT WED JUN 15 2016

...Monitoring Thunderstorm Development Overnight...

.UPDATE...
Issued at 1115 PM CDT Wed Jun 15 2016

Monitoring convection sliding south southeast across eastern
Kansas. Corfidi vectors suggest this southward slide will
continue overnight along the 700 MB theta-e gradient and within
axis of strongest instability near the Kansas Missouri border.
Expecting strongest convection to remain farther west into Kansas
where the low level jet will be at play. Strongest storms could
produce wind gusts up to 50 mph along with frequent lightning.

In general expecting scattered convection overnight generally
along and west of I-49 with isolated development possible as far
east as Highway 65.

Forecast has been updated to reflect storm chances overnight.

&&

.SHORT TERM...(This evening through Thursday)

It was another hot and muggy day over extreme southeast Kansas and
the Missouri Ozarks. Temperatures warmed into the 90s under a mix
of sun and clouds. A Heat Advisory has been expanded for the
entire area through Thursday afternoon.

For this evening and tonight, a few isolated pulse thunderstorms
will be possible. However, most locations should remain dry with
overnight lows falling into the low 70s.

.LONG TERM...(Thursday Night through Wednesday)

By Friday morning, a backdoor front will approach from the east
bringing in a drier and slightly cooler airmass. There also could
be some scattered convection along this feature.

Much lower humidity is expected over the weekend with temperatures
in the upper 80s and lower 90s. No precipitation is expected
through the weekend at this time.

By early next work week, there are indications that the summertime
high will retrograde back to the desert southwest. This will cool
off temperatures and also bring some rain chances to the Ozarks by
Tuesday and Wednesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1106 PM CDT Wed Jun 15 2016

Pilots can expect prevailing VFR conditions at area terminals
through Thursday as high pressure aloft and at the surface
dominates our weather. However scattered storms may impact mainly
the Joplin vicinity during the overnight hours. Also some patchy
light fog may form around sunrise Thursday morning.

&&

.SGF Watches/Warnings/Advisories...
MO...Heat Advisory until 8 PM CDT Thursday for MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...Heat Advisory until 8 PM CDT Thursday for KSZ073-097-101.

&&

UPDATE...Foster
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Foster
Hazardous weather outlook, Jun 15, 11:34 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CDT WED JUN 15 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170445-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1134 PM CDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TO ELEVATED LIGHTNING RISK.

DISCUSSION...

  ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT SOUTHEASTERN
  KANSAS INTO FAR SOUTHWESTERN MISSOURI OVERNIGHT...OR MAINLY
  ALONG AND WEST OF THE INTERSTATE 49 CORRIDOR.

  FREQUENT LIGHTNING AND WIND GUSTS UP TO 50 MPH COULD ACCOMPANY
  THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  ISOLATED THUNDERSTORMS MAY DEVELOP ACROSS THE EASTERN OZARKS
  THURSDAY AFTERNOON AND AREA WIDE FRIDAY AFTERNOON.

  DANGEROUS HEAT INDEX VALUES BETWEEN 100 AND 109 DEGREES ARE
  EXPECTED THURSDAY AND FRIDAY. HEAT INDEX VALUES WILL DROP INTO
  THE UPPER 90S FROM SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:06 PM CDTSpecial Weather StatementSGFPolk39 min
Jun 16, 4:08 PM CDTSpecial Weather StatementSGFWebster52 min
Jun 16, 6:13 PM CDTSevere Thunderstorm WarningSGFDallas18 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.